×

Combinatorics of double loop suspensions, evaluation maps and Cohen groups. (English) Zbl 1452.55013

In this paper, the authors reformulate Milgram’s model of double loop suspension in terms of a preoperad of posets, each stage of which is the poset of all ordered partitions of a finite set. More precisely, they prove that there exists a preoperad of posets \(\mathcal{L}\) such that for any connected CW complex \(X\) there is a homotopy equivalence \[ \Omega^2\Sigma^2X\simeq \coprod_k\vert \mathcal{L} (k)\vert \times X^k/\sim, \] where the right hand side is defined by the usual premonad construction for the geometric realization of \(\mathcal{L}\), and each piece \(\mathcal{L}(k)\) of \(\mathcal{L}\) is the set of all the ordered partitions of a set of size \(k\). Using this model, they also give a combinatorial model for the evaluation map \(ev:\Sigma\Omega^2\Sigma^2X\to \Omega\Sigma^2X\) and study the Cohen representation for the group of homotopy classes of maps between double loop suspensions by using it. Moreover, they can recover Wu’s shuffle relation and provide a type of secondary relations in Cohen groups by using Toda brackets. In particular, they also prove that certain maps are null-homotopic by combining their relations and the classical James-Hopf invariants.

MSC:

55P48 Loop space machines and operads in algebraic topology
55P35 Loop spaces
55P40 Suspensions
55Q05 Homotopy groups, general; sets of homotopy classes
55U10 Simplicial sets and complexes in algebraic topology
PDF BibTeX XML Cite
Full Text: DOI arXiv Euclid

References:

[1] M. G. Barratt and P. J. Eccles, \( \Gamma^+\)-structures—I: A free group functor for stable homotopy theory, Topology, 13 (1974), 25-45. · Zbl 0292.55010
[2] C. Berger, Cellular structures for \(E_n\)-operads, Workshop on Operads, Osnabrück, (1998), 4-22.
[3] P. V. Blagojević and G. M. Ziegler, Convex equipartitions via equivariant obstruction theory, Israel J. Math., 200 (2014), 49-77. · Zbl 1305.52005
[4] F. R. Cohen, A course in some aspects of classical homotopy theory, In: Algebraic Topology, Lecture Notes in Math., 1286, Springer, Berlin, 1987, 1-92.
[5] F. R. Cohen, On combinatorial group theory in homotopy, In: Homotopy Theory and its Applications, Contemp. Math., 188, Amer. Math. Soc., Providence, RI, 1995, 57-63.
[6] F. R. Cohen, J. P. May and L. R. Taylor, Splitting of certain space \(CX\), Math. Proc. Camb. Phil. Soc., 84 (1978), 465-496. · Zbl 0408.55006
[7] F. R. Cohen, R. Mikhailov and J. Wu, A combinatorial approach to the exponents of Moore spaces, Math. Z., 290 (2018), 289-305. · Zbl 1414.55006
[8] J. M. Cohen, The decomposition of stable homotopy, Ann. of Math. (2), 87 (1968), 305-320. · Zbl 0162.55102
[9] I. M. James, Reduced product spaces, Ann. of Math. (2), 62 (1955), 170-197. · Zbl 0064.41505
[10] J. P. May, The Geometry of Iterated Loop Spaces, Lecture Notes in Math., 271, Springer-Verlag, 1972. · Zbl 0244.55009
[11] R. Mikhailov and J. Wu, On the metastable homotopy of \({\rm mod}~2\) Moore spaces, Algebr. Geom. Topol., 16 (2016), 1773-1797. · Zbl 1354.55005
[12] R. J. Milgram, Iterated loop spaces, Ann. Math., 84 (1966), 386-403. · Zbl 0145.19901
[13] R. J. Milgram, Unstable Homotopy from the Stable Point of View, Lecture Notes in Math., 368, Springer-Verlag, 1974. · Zbl 0274.55015
[14] R. M. Kaufmann and Y. Zhang, Permutohedral structures of \(E_2\)-operads, Forum Math., 29 (2017), 1371-1411. · Zbl 1454.55010
[15] B. Shipley, An algebraic model for rational \(S^1\)-equivariant stable homotopy theory, Q. J. Math., 53 (2002), 87-110. · Zbl 1012.55009
[16] J. H. Smith, Simplicial group models for \(\Omega^n S^n X\), Israel J. Math., 66 (1989), 330-350. · Zbl 0723.55004
[17] E. H. Spanier, Higher order operations, Trans. Amer. Math. Soc., 109 (1963), 509-539. · Zbl 0119.18403
[18] H. Toda, Composition Methods in Homotopy Groups of Spheres, Ann. of Math. Stud., 49, Princeton U. Press, Princeton, 1962. · Zbl 0101.40703
[19] P. S. Selick and J. Wu, On natural coalgebra decompositions of tensor algebras and loop susupensions, Mem. Amer. Math. Soc., 148 (2000), no. 701. · Zbl 0964.55012
[20] J. Wu, Homotopy theory of the suspensions of the projective plane, Mem. Amer. Math. Soc., 162 (2003), no. 769. · Zbl 1022.55009
[21] J. · Zbl 1098.55006
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.